

## Workshop on Resilience of Navy Waterfront Facilities in a Changing Climate

APRIL 23 - 24, 2024 | ASCE HEADQUARTERS

DAY I – Tuesday, April 23, 2024			
<u>Time</u>	<u>Objective</u>	Location /	
		<u>Notes</u>	
7:30 AM – 5:00 PM	Registration		
7:30 AM – 8:30 AM	Light Breakfast		
8:30 AM - 10:00 AM	Session 1: Introduction and Overview		
	Welcome and Introduction	10 minutes	
	Norma Jean Mattei, Ph.D. & Ming Liu, Ph.D.		
	Plenary Keynote: Resilience Planning and Life-cycle Adaptation of Coastal Infrastructure in a Changing Climate	45 minutes	
	Dan Frangopol, Ph.D., Lehigh University		
	Findings from Workshop Part I: Extreme Design Loads	35 minutes	
	Ming Liu, Ph.D.		
10:00 AM – 10:15 AM	Break	15 minutes	
10:15 AM – 12:15 PM	Session 2: Tools and Datasets for Site-Specific Resilience Planning		
	<b>Risk-Informed Design and Assessment for Extreme Wind Events</b> Bruce Ellingwood, Ph.D., Colorado State University & Yue Li, Ph.D., Case Western Reserve University	30 minutes	
	The 2022 Interagency Sea Level Rise Task Force Report and Dataset William Sweet, Ph.D., NOAA	30 minutes	
	Coastal Flooding and Climate Resilience: a Multidisciplinary University Research Initiatives (MURI) Project sponsored by ONR Mark Merrifield, Ph.D., Scripps Institute of Oceanography, University of California San Diego	30 minutes	
	Coastal Hazards System: National-Scale Framework for Quantifying Coastal Water Level and Wave Hazards Norberto Nadal-Caraballo, Ph.D., ERDC-CHL	15 minutes	
	Developing Civil Engineering Centric Climate Data Products: The ASCE NOAA Partnership for Climate Resilience in Civil Engineering Practice Dan Walker, Ph.D., University of Maryland & EA Engineering	15 minutes	

DAY I – Tuesday, April 23, 2024 (continued)			
<u>Time</u>	<u>Objective</u>	Location /	
		<u>Notes</u>	
12:15 PM – 2:00 PM	LUNCH & KEYNOTE		
	Grab a Plate	55 minutes	
	Resilience of Coastal Communities Exposed to Tsunamis and Sea Level Rise due to Climate Change	50 minutes	
	Mitsuyoshi Akiyama, Ph.D., Waseda University, Japan		
2:00 PM – 3:30 PM	Session 3: Climate Resilience Planning		
	Operationalizing Climate Resilience R&D into DoD Missions and Policies	30 minutes	
	Shubhra Misra, Ph.D., Office of the Secretary of Defense, OSD Linking Project and Community Resilience for Future Climate Conditions	30 minutes	
	Therese McAllister, Ph.D., NIST <b>Risk-Based Adaptation Assessments of 81</b> <sup>st</sup> Readiness Division	30 minutes	
	Facilities in Puerto Rico Mike Flood, WSP		
3:30 PM – 3:45 PM	Break	15 minutes	
3:45 PM – 5:00 PM	Session 4: Group Discussions (Breakouts)	1 hour 15 minutes	
	(i) GD-A. Tools and Datasets for Resilience Planning and Design		
	(ii) GD-B. Wind Speeds and Mooring Loads (iii) GD-C. Coastal Flood Modeling		
	(iv) GD-D. Community Resilience Planning:		
	Interdependent Infrastructure Systems under		
	Multi-Hazards		
5:00 PM	END OF DAY		

DAY II – Wednesday, April 24, 2024				
Time	Objective	Location / Notes		
7:30 AM – 5:00 PM	Registration			
7:30 AM – 8:30 AM	Light Breakfast			
8:30 AM – 10:00 AM	Session 5: Climate Adaptation			
	Climate Adaptable Near-Coast Structures: Bridges and Barriers	30 minutes		
	Maria Garlock, Ph.D., Princeton University Integration of Catastrophe Modeling in Resilience Planning	30 minutes		
	Paolo Bocchini, Ph.D., Lehigh University Corrosion in Aggressive Agreements, Structural Deterioration,	50 minutes		
	and Climate Adaptation for Coastal Infrastructure Mark Stewart, Ph.D., University of Technology Sydney	30 minutes		
10:00 AM – 10:15 AM	Break	15 minutes		
10:15 AM – 11:15 AM	Session 6: Decision-Maker's Perspective			
	Resilience in Capital Improvement Projects at the Port of Los Angeles	30 minutes		
	Adrienne Frederick Newbold, Port of Los Angeles Assessing Coastal Flood Exposure and Impacts for	15 minutes		
	Resilience Planning Rear Admiral (ret). David Boone REEFENSE: Oyster-Reef Barriers as a Component of Nature- Based Approaches for Coastal Resilience Hani Nassif, Ph.D., Rutgers University	15 minutes		
11:15 AM – 12:30 PM	<ul> <li>Session 7: Group Discussions (Breakouts)</li> <li>(i) GD-E: Owner's Perspectives on Resilience Planning, Design, and Life-cycle Considerations</li> <li>(ii) GD-F: Load Factors for Design of Piers and Wharfs</li> <li>(iii) GD-G: Coastal Resilience Planning and Design</li> <li>(iv) GD-H: Emerging Techniques in Resilience Planning and Design</li> </ul>	1 hour 15 minutes		
12:30 PM – 2:00 PM	Lunch, Tour of ASCE Headquarters, and Networking	1 hour 30 minutes		

DAY II – Wednesday, April 24, 2024 (continued)				
2:00 PM – 3:30 PM	Session 8: Resilience Planning Practice			
	Resilience Planning and Climate Adaptation Initiatives to Ensure Operational Capacity at USNA, Annapolis, MD to 2100 Tori Johnson & Sarah Mouring, Ph.D., USNA Assessing the Evolving US Hurricane Risk using RAFT: Application to Tyndall Air Force Base Karthik Balaguru, Ph.D., Pacific Northwest National Laboratory Briefs from Group Discussions (A – H) Timothy Petro, NAVFAC EXWC	30 minutes 30 minutes 30 minutes		
3:30 PM – 3:45 PM	Break	15 minutes		
3:45 PM – 4:45 PM 4:45 PM	Session 9: Wrap Up NAVFAC Efforts on Climate Resilience Planning Speaker TBD Summary of Recommendations to UFCs from the Workshop Omar A. Jaradat, Ph.D., P.E., BC.PE, M.ASCE Closure Remarks NAVFAC-FSR Research Team END OF DAY	30 minutes 15 minutes 15 minutes		